Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 8, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 22, 2019, 8:15 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 23, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 8:15 PM EDT (00:15 UTC)
- In effect from
- Jun 23, 2019, 8:00 AM EDT
- Expired
- Jun 23, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
462 WHUS41 KCAR 230015 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 815 PM EDT Sat Jun 22 2019 MEZ029-030-240000- /O.EXP.KCAR.BH.S.0007.000000T0000Z-190623T0000Z/ /O.NEW.KCAR.BH.S.0008.190623T1200Z-190624T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 815 PM EDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Sunday through Sunday evening. * TIMING...From 8 AM EDT Sunday through Sunday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
4 follow-up statements
333 WHUS41 KCAR 230726 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 326 AM EDT Sun Jun 23 2019 MEZ029-030-231530- /O.CON.KCAR.BH.S.0008.190623T1200Z-190624T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 326 AM EDT Sun Jun 23 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
159 WHUS41 KCAR 231035 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 635 AM EDT Sun Jun 23 2019 MEZ029-030-231845- /O.CON.KCAR.BH.S.0008.190623T1200Z-190624T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 635 AM EDT Sun Jun 23 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...Through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
543 WHUS41 KCAR 231554 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1154 AM EDT Sun Jun 23 2019 MEZ029-030-240000- /O.CON.KCAR.BH.S.0008.000000T0000Z-190624T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1154 AM EDT Sun Jun 23 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Until 8 PM EDT this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norcross
072 WHUS41 KCAR 232351 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 751 PM EDT Sun Jun 23 2019 MEZ029-030-240100- /O.EXP.KCAR.BH.S.0008.000000T0000Z-190624T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 751 PM EDT Sun Jun 23 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ VJN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 6:42 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 22, 6:42 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
642 PM EDT Sat Jun 22 2019
.SYNOPSIS...
Low pressure will stall over the eastern Maritimes through the
weekend. High pressure will gradually build toward the region
from the west Monday into Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
640pm Update...
Showers and storms dissipating fast as we lose the heating of
the day. No changes to this evening's forecast other than to
copy in current conditions. For tomorrow, added isolated to
scattered showers Downeast as models indicate just enough
instability for some afternoon showers.
Previous Discussion...
Latest radar imagery shows diminishing tstms ovr Downeast
areas, and we xpct this trend to cont thru the late aftn as the
s/wv alf and associated cold pool alf moves S of the rgn, with
shwrs becoming isold by erly eve, then ending across the FA by
late eve.
Another s/wv from Nrn QB will rotate swrd into Nrn ptns of the
FA late tngt with at least ptly cldy skies and perhaps an isold
shwr ovr this area before weakening ovr Cntrl and Downeast by
erly Sun morn. Otherwise, the remainder of Sun will be ptly to
msly sunny and windy. In fact, a mdt sfc pres grad and steep
sfc-1000m lapse rates will allow momentum transfer of of 30 to
35kt wind arnd the 850mb lvl from late morn into the aftn hrs,
translating to sfc wind gusts of 30 to 35 mph N and Cntrl and
25 to 30 mph Downeast.
With more in the way of llvl cold advcn across the Nrn third of
the FA Sun compared to Cntrl and Downeast areas which will have
a compensating warming downslope wind direction from the Wrn
Highlands, there will be a larger hi temp grad across the FA by
mid to late Sun aftn than the last couple of aftns, with far N
only near 70 and Wrn Downeast areas near 80.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A high pressure ridge will dominate the weather through most of
the period. At the start of the period high pressure will be
crested over the region. A stalled low remains over the Canadian
Maritimes, and a new system will be organizing in the Midwest.
The frontal system in the Midwest will slowly move east making
it to New Hampshire Tuesday afternoon. By the end of the period
the front will move into SW Maine.
The models they were in good agreement overall through the short
term of the forecast period. Loaded a blend of the
GFS/NAM/ECMWF/GEM to smooth out the minor differences in the
models.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Unsettled weather will dominate the extended period. A cold
frontal system will move through the area early in the extended
period. Bringing showers back to the area. The front will move
into New Brunswick by Wednesday afternoon. The Upper low over
Northern Quebec east of Hudson Bay will remain through the end
of the period spinning off troughs that will move through Maine
bringing more showers to the area.
Loaded a blend to smooth out the differences in the models. Used
NAWAVE4 for seas in the coastal waters.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR conditions xpctd all TAF sites thru Sun. Gusty
NW winds to 30 kt will again be an issue on Sun, potentially
providing hzrds cross winds on some runways.
SHORT TERM: Generally VFR conditions through Tuesday afternoon.
Increasing clouds and decreasing ceiling Tuesday morning.
Tuesday evening ceiling will fall to MVFR with scattered
showers. An Upper low will remain in the area and troughs will
move through about 12hrs apart. Cigs and vsby will vary between
MVFR and IFR in precip through the end of the period.
&&
.MARINE...
NEAR TERM: No hdlns anticipated thru Sun with NW winds xpctd to
remain in the 10 to 20 kt range with near shore wv hts arnd 2 ft
and outer waters wv hts 3 to 4 ft. Spectral wv analysis shows
two active wv groups with the most energetic group an 8-9 sec pd
N propagating semi-swell and a lesser energy very short 3 to 5
sec pd SE propagating wind group.
SHORT TERM: Winds and seas below Small Craft Advisory levels
through the period.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Foisy/VJN
Short Term...Norton
Long Term...Norton
Aviation...Foisy/VJN/Norton
Marine...Foisy/VJN/NortonHazardous weather outlook, Jun 22, 8:15 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 815 PM EDT Sat Jun 22 2019 MEZ001>006-010-011-015>017-031-032-240015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 815 PM EDT Sat Jun 22 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-240015- Coastal Hancock-Coastal Washington- 815 PM EDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-240015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 815 PM EDT Sat Jun 22 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 22, 2:57 PM EDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Caribou ME
257 PM EDT Sat Jun 22 2019
MEZ015-016-029-221945-
Interior Hancock-Coastal Hancock-Southern Penobscot-
257 PM EDT Sat Jun 22 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HANCOCK AND SOUTH
CENTRAL PENOBSCOT COUNTIES...
At 255 PM EDT, a strong thunderstorm was located near Hermon, or 7
miles northwest of Bangor, moving southeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bangor, Ellsworth, Bucksport, Blue Hill, Brewer, Hampden, Hermon,
Dedham, Castine, Kenduskeag, Verona Island, Penobscot Township,
Glenburn, Orrington, Holden, Levant, Carmel, Orland, Newburgh and
Hudson.
This includes the following highways...
Interstate 95 between mile markers 171 and 186.
US Highway 1 near Orland.
State Highway 9 between Newburgh and Bangor.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4442 6882 4450 6877 4457 6879 4463 6884
4468 6881 4470 6885 4468 6898 4489 6909
4497 6887 4448 6848 4440 6870 4442 6873
4446 6871 4447 6874 4443 6876 4440 6871
4438 6877 4443 6877 4437 6881
TIME...MOT...LOC 1855Z 335DEG 47KT 4484 6892
NorcrossSpecial weather statement, Jun 22, 7:46 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Caribou ME 746 PM EDT Sat Jun 22 2019 MEZ001>006-010-011-015>017-029>032-230600- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 746 PM EDT Sat Jun 22 2019 ...National Weather Service Cold Water Safety Message... * The warm air temperatures Sunday in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s on the lakes and in the lower 50s on the rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the Maine Warden Service, when the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on small boats, canoes or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket! * Strong winds are also expected Sunday with gusts up to 35 mph from the northwest. If boating on large bodies of water, these strong winds can increase the likelihood of overturning your boat,canoe or kayak due to increased wave heights.
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.